Missouri, 2010

Damaging Winds in Missouri, October 25 to 26, 2010

October 25 to 26, 2010 · NWS LSX · 22 events in 17 counties and zones

A very strong cold front moved through the area, triggering a line of strong to severe thunderstorms. Widespread damaging wind reports were received with these storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A very strong cold front moved through the area, triggering a line of strong to severe thunderstorms. Widespread damaging wind reports were received with these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Oct 25, 10:56 PM CST, 49 minutes earlier.

Area forecast discussion, Oct 25, 10:56 PM CST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 PM CDT MON OCT 25 2010

.UPDATE...
/833 PM CDT MON OCT 25 2010/

COLD FRONT CURRENTLY ACROSS EASTERN KANSAS WILL BEGIN TAPPING AN
UNSTABLE ATMOSPHERE AS IT HEADS INTO MISSOURI. WE EXPECT A SQUALL
TO RAPIDLY DEVELOP OVER WESTERN MISSOURI AND BECOME SEVERE AS IT
QUICKLY MOVES ACROSS THE CWA OVERNIGHT AND INTO TUESDAY MORNING.
SPC HAS UPGRADED THE AREA TO A MODERATE RISK WITH A SIGNIFICANT
THREAT OF WIDESPREAD DAMAGING WINDS AND TORNADOES. THIS IS A
DANGEROUS SITUATION AS THE SQUALL LINE WILL BE MOVING VERY FAST
AND DURING THE OVERNIGHT HOURS WHEN MOST FOLKS WILL BE SLEEPING.

IT IS VERY IMPORTANT THAT THE PUBLIC MONITORS THE WEATHER
OVERNIGHT EITHER BY NOAA WEATHER RADIO OR LOCAL MEDIA AND IS READY
TO ACT QUICKLY WHEN THE WARNINGS ARE ISSUED.

CVKING

&&

.DISCUSSION...
/222 PM CDT MON OCT 25 2010/

CONCERNS WITH THIS FCST PACKAGE INCLUDE SEVERE WEATHER LATER
TONIGHT...GUSTY WINDS TOMORROW BEHIND A STRONG COLD FRONT...AND AN
ADDITIONAL SURGE OF COOLER AIR TOWARDS THE END OF THE WEEK.

STRONG COLD FRONT ASSOCIATED WITH A RAPIDLY DEEPENING CYCLONE OVER
THE CNTRL/NRN PLAINS WILL MOVE THROUGH THE CWA LATE TONIGHT.
SPLITTING THE DIFFERENCE BETWEEN NAM/WRF/ECMWF/SREF SUGGESTS THE
COLD FRONT WILL REACH THE WRN CWA AROUND 06Z AND EXIT THE ERN CWA
AROUND 12Z WITH A FEW HOURS OF UNCERTAINTY ON BOTH ENDS OF THAT
ESTIMATE. WITH A NEGATIVELY TILTED SYSTEM...A LOW CAPE AND HIGH
SHEAR ENVIRONMENT...SHEAR VECTORS NEARLY PARALLEL TO THE
BOUNDARY...AND PLENTY OF SYNOPTIC SCALE LIFT...A LINE OF STORMS IS
EXPECTED TO DEVELOP ALONG THE FRONT AND MOVE QUICKLY THROUGH THE
CWA. GIVEN THE HIGH SHEAR...STRONG WINDS ALOFT THAT CAN BE MIXED
DOWN TO THE SURFACE...AND LARGE VALUES OF HELICITY...THE STORMS ARE
EXPECTED TO PRODUCE SEVERE WEATHER INCLUDING DAMAGING WIND GUSTS AND
PERHAPS ISOLATED TORNADOES. IN OTHER WORDS...WE ARE EXPECTING A
RAPIDLY MOVING NOCTURNAL SQUALL LINE WITH EMBEDDED CIRCULATIONS.
ADDITIONALLY...GIVEN THE TIMING ISSUES MENTIONED ABOVE...STORMS WILL
PROBABLY BE ONGOING AT DAYBREAK ACROSS THE CENTRAL AND EASTERN PART
OF THE CWA. OFFICE DISCUSSION HAS FOCUSED ON HOW DANGEROUS THIS CAN
BE ACROSS OUR AREA AND THE NEED TO GET THE WORD OUT BEFORE PEOPLE GO
TO BED TONIGHT...THEREFORE I ADDED SEVERE THUNDERSTORM WORDING TO
THE GRIDS AND WILL EMPHASIZE IN THE HWO THAT PEOPLE SHOULD TAKE
EXTRA STEPS TO MONITOR THE WEATHER OVERNIGHT.

PCPN ENDS AFTER FROPA WITH ATTN THEN TURNING TO WINDY CONDITIONS FOR
TOMORROW. TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL PRODUCE
STRONG SUSTAINED WINDS ACROSS THE REGION. GIVEN CLRG SKIES PROMOTING
GOOD MIXING AND STRONGER WIND FIELDS ALOFT...STRONGER WIND GUSTS
SHOULD EASILY MIX DOWN TO THE SURFACE. WINDS WILL BEGIN TO SUBSIDE
ON WED AS THE PRESSURE GRADIENT RELAXES. AFTER COORDINATION WITH
NEIGHBORING OFFICES...WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR
12Z TUE THROUGH 00Z WED.

VORT LOBE ROTATING AROUND THE DEPARTING SYSTEM WILL DRIVE A
SECONDARY CDFNT THROUGH THE AREA ON WED NIGHT AND THU. PCPN IS NOT
EXPECTED WITH THIS FROPA DUE TO LACK OF MOISTURE. MUCH COOLER
TEMPERATURES ARE EXPECTED ON THU NIGHT AS THE SFC HIGH SLIDES INTO
THE REGION WITH GOOD RADIATIONAL COOLING CONDITIONS DUE TO CLR
SKIES...LIGHT WINDS...AND RIDGE AXIS NEARLY OVERHEAD. WINDS
GRADUALLY BECOME SLY AS THE SFC HIGH SHIFTS EWD ON FRI AND SAT.
WARMER TEMPERATURES ARE EXPECTED ON SAT AS HEIGHTS BUILD ACROSS
THE REGION IN ADVANCE OF A LOW PRESSURE SYSTEM WHICH WILL MOVE
ACROSS THE REGION ON SAT NIGHT AND SUN MORNING. MODELS DEPICT
INCREASING LARGE SCALE ASCENT AHEAD OF THE SHORTWAVE LATE SAT
NIGHT BUT GFS/ECMWF DISAGREE ON HOW FAR NORTH THE SYSTEM WILL BE
WHEN IT TRACKS ACROSS THE AREA. GFS/ECMWF ALSO DISAGREE ON A
POTENTIAL SYSTEM FOR MON/TUE....THEREFORE WILL HOLD OFF ON ADDING
POPS PENDING IMPROVED MODEL AGREEMENT.

KANOFSKY

&&

.AVIATION...
/1144 PM CDT MON OCT 25 2010/
SQUALL LINE HAS RAPIDLY FORMED FROM WEST CENTRAL INTO SOUTHWEST
MISSOURI. STORMS ARE MOVING TO THE NORTHEAST AT SPEEDS OF 45 MPH.
SCATTERED TO BROKEN AREAS OF MODERATE TO STRONG THUNDERSTORMS
MOVING OVER CENTRAL MISSOURI. WE PUSHED UP THE ARRIVAL OF THE LINE
OVER PARTS OF EAST CENTRAL MISSOURI. EXPECTED CONVECTION TO END
AROUND 0900 UTC. STRONG AND GUSTY WINDS WILL CONTINUE DURING THE
DAY ON TUESDAY.

SPECIFICS FOR KSTL...SQUALL LINE HAS RAPIDLY DEVELOPED OVER WEST
CENTRAL MISSOURI INTO SOUTHWEST MISSOURI AT THIS TIME. EXPECT
STRONG SQUALL LINE TO MOVE INTO STL AREA BETWEEN 0900-1100 UTC EXPECT
POSSIBLE WIND GUSTS TO 40-45 KTS.

RP

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR KNOX MO-LEWIS MO-
     LINCOLN MO-MARION MO-MONROE MO-PIKE MO-RALLS MO-SHELBY MO.

IL...WIND ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONTGOMERY IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Oct 25, 7:49 PM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT MON OCT 25 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
849 PM CDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
OVERNIGHT. WIDESPREAD DAMAGING WINDS AND FAST-MOVING TORNADOES ARE
LIKELY TO OCCUR WITH THIS LINE. THE SEVERE LINE OF STORMS WILL BE
MOVING RAPIDLY DURING THE OVERNIGHT HOURS...SO IT IS VERY IMPORTANT
THAT THE PUBLIC MONITORS THE WEATHER AND IS ABLE TO TAKE SHELTER
QUICKLY WHEN A WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT OF DAMAGING WINDS AND FAST-MOVING TORNADOES WILL
CONTINUE ON TUESDAY MORNING AS A LINE OF THUNDERSTORMS CONTINUES
MOVING RAPIDLY ACROSS SOUTH CENTRAL ILLINOIS.

WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
ARE EXPECTED ON TUESDAY FOR SOME PARTS OF NORTHERN MISSOURI AND
SOUTHWEST ILLINOIS. PLEASE SEE THE WIND ADVISORY FOR MORE
INFORMATION. ELSEWHERE...WIND GUSTS OF 25 TO 35 MPH CAN BE
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WIND AND TORNADO DAMAGE TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

CVKING

In the hours before

Special weather statement, Oct 25, 8:09 PM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 PM CDT MON OCT 25 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-260315-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS...FARMINGTON
909 PM CDT MON OCT 25 2010

...SEVERE THUNDERSTORMS EXPECTED OVERNIGHT...

A LINE OF THUNDERSTORMS WILL QUICKLY DEVELOP ACROSS WESTERN AND CENTRAL
MISSOURI OVER THE NEXT FEW HOURS AND BECOME SEVERE AS THEY MOVE EAST
ACROSS THE REST OF MISSOURI AND INTO ILLINOIS OVERNIGHT. WIDESPREAD
DAMAGING WINDS AND FAST-MOVING TORNADOES ARE LIKELY TO OCCUR.

WE STRONGLY URGE THE PUBLIC TO MONITOR THE WEATHER OVERNIGHT AND
BE READY TO ACT QUICKLY WHEN A WARNING IS ISSUED. TAKE A FEW
MINUTES BEFORE YOU GO TO BED TO PLAN WHAT YOUR FAMILY IS GOING TO
DO WHEN A WARNING IS ISSUED. A FEW MINUTES CAN BE THE DIFFERENCE
BETWEEN LIFE AND DEATH WHEN TORNADOES ARE MOVING AT 50 MPH.

CVKING
Special weather statement, Oct 25, 9:44 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1044 PM CDT MON OCT 25 2010

MOZ034-035-260430-
MONROE MO-RALLS MO-
1044 PM CDT MON OCT 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RALLS AND EASTERN MONROE
COUNTIES UNTIL 1130 PM CDT...

AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF PARIS...MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
PARIS AROUND 1055 PM CDT.
STOUTSVILLE AND FLORIDA AROUND 1105 PM CDT.
INDIAN CREEK AROUND 1115 PM CDT.
MONROE CITY AND THE LANDING AROUND 1120 PM CDT.
SPAULDING AROUND 1130 PM CDT.

CVKING

The radar

The St Louis radar (KLSX), 96 km away, was scanning. The volume nearest the first event began at 05:47 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pike

When
October 25, 11:45 PM CST
Where
Pike County, 3.42 mi W of Curryville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.347, -91.414

Thunderstorm winds blew down a utility pole at the intersection of Highway 154 and U.S. Highway 54.

Thunderstorm Wind, Pike

When
October 26, 12:00 AM CST
Where
Pike County, 0.77 mi ESE of Frankford
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.496, -91.317

Thunderstorm winds blew a semi off of U.S. Highway 61 near Frankford. No injuries were reported.

Thunderstorm Wind, Moniteau

When
October 26, 12:29 AM CST
Where
Moniteau County, High Pt
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
38.480, -92.580

Thunderstorm winds blew down a power line near High Point.

Thunderstorm Wind, Lewis

When
October 26, 12:53 AM CST
Where
Lewis County, La Grange
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.050, -91.500

Thunderstorm winds blew over a small shed in La Grange.

Thunderstorm Wind, Cole

When
October 26, 1:00 AM CST
Where
Cole County, Jefferson City
Measured
52 kt (60 mph) measured gust
Reported by
County Official
Coordinates
38.580, -92.180

Thunderstorm winds blew down numerous power lines across town.

Thunderstorm Wind, Osage

When
October 26, 1:15 AM CST
Where
Osage County, 0.79 mi SSW of Loose Creek
Measured
54 kt (62 mph) estimated gust
Reported by
Newspaper
Coordinates
38.510, -91.956

Thunderstorm winds uprooted several large trees in the Loose Creek area.

Thunderstorm Wind, Audrain

When
October 26, 1:20 AM CST
Where
Audrain County, 1.16 mi SE of Mexico
Measured
52 kt (60 mph) measured gust
Reported by
Law Enforcement
Coordinates
39.169, -91.883

Thunderstorm Wind, Gasconade

When
October 26, 1:50 AM CST to 1:54 AM CST
Where
Gasconade County, 0.23 mi NW of Eland to 0.74 mi W of Owensville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.303, -91.633

Thunderstorm winds blew down several trees and tree limbs down around town. Also, one house had some siding blown off. Just northwest of Owensville, several large power poles were snapped off at the base along Kuhne Road.

Thunderstorm Wind, Gasconade

When
October 26, 1:54 AM CST
Where
Gasconade County, 2.5 mi S of Bay
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
38.484, -91.545

Thunderstorm winds blew down several trees and power lines west of Drake on U.S. Highway 50.

Thunderstorm Wind, Lincoln

When
October 26, 2:04 AM CST
Where
Lincoln County, 0.53 mi ENE of Truxton
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.002, -91.241

Thunderstorm winds blew down several power lines in town.

Thunderstorm Wind, Franklin

When
October 26, 2:05 AM CST to 2:45 AM CST
Where
Franklin County, Gerald to 1.83 mi W of Pacific
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.400, -91.320

Thunderstorm winds blew down numerous trees, tree limbs and power lines throughout the county.

Thunderstorm Wind, Crawford

When
October 26, 2:12 AM CST to 2:15 AM CST
Where
Crawford County, 1.4 mi W of Cuba Airstrip Arpt to 1.56 mi ESE of Cuba
Measured
56 kt (64 mph) estimated gust
Reported by
County Official
Coordinates
38.078, -91.446

Thunderstorm winds blew down several large trees and power lines. One of the large trees that was blown down fell onto a house causing moderate damage. Also, some of the power lines fell down onto Highway PP just east of Cuba.

Thunderstorm Wind, Warren

When
October 26, 2:18 AM CST
Where
Warren County, 0.86 mi SW of Warrenton
Measured
56 kt (64 mph) estimated gust
Reported by
County Official
Coordinates
38.812, -91.142

Thunderstorm winds blew down several trees, tree limbs and power lines around town.

Thunderstorm Wind, Iron

When
October 26, 2:35 AM CST
Where
Iron County, 0.43 mi SW of Viburnum
Measured
56 kt (64 mph) estimated gust
Reported by
COOP Observer
Coordinates
37.716, -91.135

Thunderstorm winds blew down numerous tree limbs. One large tree limb fell onto the roof of a house causing minor damage.

Thunderstorm Wind, St. Charles

When
October 26, 2:56 AM CST
Where
St. Charles County, 0.26 mi SSW of St Peters
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.796, -90.621

Thunderstorm winds blew down a couple of power lines near Mid Rivers Mall in St. Peters.

Thunderstorm Wind, St. Louis

When
October 26, 2:58 AM CST to 3:15 AM CST
Where
St. Louis County, 0.37 mi NNE of Ellisville to 0.98 mi SSW of Brentwood
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.605, -90.576

Thunderstorm winds blew down several trees and numerous tree limbs. Two large tree limbs fell onto the roofs of two houses causing minor damage in Manchester. One tree fell onto a house causing moderate damage in Ballwin. Also, a traffic light was blown down at the intersection of Manchester Road and Ballas Road. Several large tree limbs fell onto a couple of cars and homes on the north side of Kirkwood. In Rock Hill, a large tree was blown over onto a garage, destroying it.

Thunderstorm Wind, Washington

When
October 26, 3:00 AM CST
Where
Washington County, 0.8 mi NE of Cadet
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.988, -90.689

Numerous gusts measured between 60 and 70 mph on a home anemometer.

Thunderstorm Wind, St. Louis

When
October 26, 3:12 AM CST
Where
St. Louis County, (Stl)lambert Fld St to 0.27 mi WSW of Berkeley
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
38.750, -90.370

Thunderstorm wind gusts turned a medium sized aircraft at Lambert-St. Louis International Airport 180 degrees on the tarmac. No injuries were reported in the incident.

Thunderstorm Wind, St. Louis

When
October 26, 3:13 AM CST
Where
St. Louis County, Ferguson
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.750, -90.300

Thunderstorm winds blew down several trees and power lines. Also, a power pole was snapped off.

Thunderstorm Wind, St. Louis

When
October 26, 3:19 AM CST
Where
St. Louis County, Clayton to University City
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
38.650, -90.330

Thunderstorm winds blew down numerous trees and tree limbs in Clayton and University City.

Thunderstorm Wind, Jefferson

When
October 26, 3:20 AM CST
Where
Jefferson County, 0.04 mi SSE of Imperial
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.369, -90.380

Thunderstorm winds tossed pieces of a sheet metal roof onto power lines, sparking a fire at an apartment building and beauty salon in Imperial. Four people living in the apartments escaped safely.

Thunderstorm Wind, St. Louis (C)

When
October 26, 3:20 AM CST to 3:30 AM CST
Where
St. Louis (C) County, 1.51 mi N of Carondelet to 2.91 mi SE of St Louis
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.572, -90.284

Thunderstorm winds blew down numerous large trees, tree limbs and power lines on the southside of the city, mainly in the Tower Grove area. The winds destroyed the facade of a 20-unit apartment building on South Grand Boulevard near it's intersection with Gravois Avenue.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, October 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 264041, 264194, 264063, 264064, 264149, 264285, 264150, 264151, 264152, 264190, 264197, 264195, 264196, 264198, 264199, 264201, 264200, 264269, 264270, 264271, 264275, 264277.